MAUDE Adverse Event Report: ARTHREX, INC. 3.0 X 16MM VAL SCREW, TI; BONE FIXATION SCREW/PLATE

ARTHREX, INC. 3.0 X 16MM VAL SCREW, TI; BONE FIXATION SCREW/PLATE
Model Number 3.0 X 16MM VAL SCREW, TI
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 7/15/2025, a sales representative reported via email that one ar-8933v-14 low profile va locking screw, one ar-8933v-16 low profile va locking screw, and two ar-8933v-18 low profile va locking screws were unsuccessfully threaded through a locking distal fibular plate, despite appropriate drilling techniques.As a result, all four screws were discarded, and the plate hole remained unfilled.This was discovered during an orif ankle procedure on (b)(6) 2025.Additional information was received on 07/21/2025: on (b)(6) 2025, during an orif ankle procedure, an ar-9943bl-05 locking distal fibula plate was implanted and remains in the patient.There was no report of implant breakage during the incident.The procedure was delayed by approximately 10 minutes due to difficulty engaging the screws, which required redrilling and reinsertion.Additional anesthesia was administered to accommodate the extended operative time.An ar-8933gv drill guide and an ar-8943-16 2.0 mm drill bit were used to prepare the bone socket for implant placement.Bone quality was assessed as adequate, and no photographs were taken to document the issue.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause of the reported failure is user error, including improper bone preparation and incorrect surgical technique during device application.These factors may have contributed to the malfunction or compromised the integrity of the implant during the procedure.The complaint allegation could not be confirmed, as the device was not received for evaluation, and no evidence of the reported failure was provided.

Brand Name
3.0 X 16MM VAL SCREW, TI
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22698654
Report Number1220246-2025-03213
Device Sequence Number12998090
Product Code HWC
UDI-Device Identifier00888867050235
UDI-Public(01)00888867050235(11)190109(10)10268846
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0 X 16MM VAL SCREW, TI
Device Catalogue NumberAR-8933V-16
Device Lot Number10268846
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/15/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown